Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 200, NWS Lincoln, IL

June 23, 2000Effingham County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 23, 2000, 9:37 PM CDT for Effingham County, Illinois. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 23, 2000, 9:37 PM CDT (02:37 UTC)
Expired
Jun 23, 2000, 10:45 PM CDT
In force
68 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Effingham County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 8:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 240238
SVRSPI
ILC049-240345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
937 PM CDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 1045 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ALTAMONT...OR ABOUT 13 MILES WEST OF
  EFFINGHAM...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALTAMONT
  SHUMWAY
  WATSON
  EFFINGHAM
  TEUTOPOLIS

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3918 8878 3894 8878 3895 8840 3920 8848

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:30 PM CDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jun 23, 2:30 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT WED JUN 21 2000

...FORECAST CONCERNS REST WITH PCPN AND SVR WX CHCS THIS WEEKEND...

18Z SFC ANALYSIS SHOWS DEWPOINT FRONTAL BOUNDARY ACROSS CENTRAL
ILLINOIS ALONG I-74...WITH AN AREA OF SHOWERS AND THUNDERSTORMS
MOVING ALONG IT FROM IOWA/N MO FROM MCV/S.

SEVERAL BOUNDARIES HAVE BEEN LEFT BEHIND BY OVERNIGHT AND MORNING
CONVECTION AND THIS WILL CAUSE A CHALLENGING FORECAST FOR THE NEAR
TERM PERIOD. MOST ACTIVE BOUNDARY SET UP ACROSS SOUTHERN IOWA INTO
SE NEBRASKA. CONVECTION HAS BEEN FIRING ON IT...MOVING EAST AND THEN
REDEVELOPING ON BEHIND IT. BOTH THE ETA AND NGM PICK UP ON THIS WITH
HIGH QPF NEXT 24 HRS...BUT SOME CONCERN AS TO HOW FAR SOUTH THIS
AREA OF PCPN WILL MAKE IT. ETA HAS A LOT OF CONVECTIVE FEEDBACK..BUT
HAS A GOOD HANDLE ON POTENTIAL QPF. AVN HAS A FAIRLY GOOD HANDLE ON
THE SYNOPTIC SCALE FEATURES. NGM SEEMS TOO FAR SOUTH AND AGGRESSIVE
WITH THE QPF FIELDS AS WAS THE CASE WITH YESTERDAYS RUN...BUT EVEN
MORE SO WITH THE NEW 12Z RUN TODAY. WILL BLEND THE ETA/AVN TOGETHER
FOR THIS FORECAST.

SPC HAS WATCHES OUT TO OUR WEST AND NEW MCD PLACES MOST OF THE CWA
WITH GOOD POTENTIAL FOR A WATCH WITH CAPES TO 4000...SFC DEWPOINTS
IN THE MIDDLE 70S...AND AS NOTED ABOVE LOTS OF BOUNDARIES TO WORK
WITH INTO THE OVERNIGHT HOURS.

GIVEN THE RAINS OF THE PAST DAYS AND THE POTENTIAL OVER A EXTENDED
PERIOD OF CONVECTIVE RAINFALL ACROSS THE NORTH AND WEST...
FLOOD/FLASH FLOODING MAY BECOME A BIG CONCERN. HIGH PWAT/S IN PLACE
ALREADY AND RECENT RAINFALLS HAVE LOWERED FFG/S N OF I-70 AS LOW AS
1 TO 2 INCHES IN 1 TO 3 HRS RESPECTIVELY. FLASH FLOOD WATCHES
ALREADY POSTED THROUGH TONIGHT NW OF CWA. AFTER FURTHER DISCUSSION
WITH LSX AND WITH HPC HAVING THE AREA OUTLINED AS WELL...WILL HOIST
FFA FOR TONIGHT AND EARLY SATURDAY ALONG AND WEST OF I-55. BEST RISK
OF HVY RAIN WILL LIKELY BE ACROSS THE NORTH...BUT TOO CLOSE TO CALL.
WILL LEAVE OVERNIGHT CREW TO DECIDE ON EXTENDING.

THE FRONT WILL CONTINUE TO HANG AROUND THE AREA FOR THE NEXT COUPLE
DAYS...BRINGING CHC OF AFTN/EVE STORMS EACH DAY. SPC DAY 2 OUTLOOK
HAS SLGT RISK FOR THE WESTERN CWA. WITH NO OVERALL CHANGE IN THE
WEATHER PATTERN/AIR MASS FROM TODAY...SEE NO REASON TO DISAGREE. BEST
CHCS OF ACTIVITY SHOULD REMAIN ALONG AND N OF THE FRONT ACROSS IOWA
INTO N IL. WILL HIT GOOD CHANCE POPS ACROSS THE NORTH AND DECREASE POPS
FROM THERE DURING MAINLY THE AFTN/EVE HRS.

AS FOR TEMPS THROUGH THE PERIOD...WILL LOWER HIGHS SATURDAY CLOSER
TO MOS NUMBERS WITH HIGHS IN THE MIDDLE 80S DUE TO CLOUDS AND PCPN.
OTHERWISE NO CHANGES PLANNED AS FWC/FAN SIMILAR OTHER PERIODS.

IN EXTENDED...LONGWAVE TROUGH PATTERN WILL TAKE HOLD ACROSS THE
REGION INTO THE NEW WORK WEEK WITH WET AND COOLER CONDITIONS.
STRONGEST S/W LOOKS TO MOVE IN FOR WEDNESDAY...BUT BEST DYNAMICS MAY
REMAIN JUST TO THE NORTH AND WEST...SO WILL GO DRY FOR WEDS. WILL
BACK OFF SLIGHTLY ON TEMPS BASED ON CLOUDIER AND COOLER CONDITIONS
THROUGH EFP.

THANKS FOR CORRDINATION FROM PAH...DVN...LSX.

PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI TT 070/085 069/086 067 26+66
PIA TT 068/084 067/085 065 26+66
DEC TT 069/086 069/086 067 26+66
CMI TT 068/086 068/086 067 26755
MTO BT 069/087 070/088 068 26445
LWV BT 072/091 072/090 070 26345

.ILX...FLASH FLOOD WATCH TONIGHT AND EARLYx SATURDAY ROUGHLY ALONG
AND WEST OF INTERESTATE 55.

LF/KH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:30 PM CDTSevere Thunderstorm WarningILXDouglas, Edgar, Vermilion60 min
Jun 23, 7:45 PM CDTSevere Thunderstorm WarningILXChampaign45 min
Jun 23, 8:26 PM CDTSevere Thunderstorm WarningILXEdgar49 min
Jun 23, 8:34 PM CDTSevere Thunderstorm WarningILXSchuyler56 min
Jun 23, 10:17 PM CDTSevere Thunderstorm WarningILXJasper58 min
Jun 24, 3:51 PM CDTSevere Thunderstorm WarningILXLogan, Sangamon39 min
Jun 24, 4:05 PM CDTSevere Thunderstorm WarningILXChristian55 min
Jun 24, 4:53 PM CDTSevere Thunderstorm WarningILXColes, Moultrie67 min
Jun 24, 5:16 PM CDTSevere Thunderstorm WarningILXDouglas59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.